MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO CATH F4 INF AR MOD 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CARDINAL HEALTH MEXICO CATH F4 INF AR MOD 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned but the engineering report is pending.Analysis of 3 photographs was performed.The first picture shows the inner label of a diagnostic catheter infiniti product, and the following information can be read: lot# 17828172, catalogue# 538-448 and use by date# 2021-11-30.The second picture shows a proximal area of an unknown device; the cracked condition can be noticed as part of the picture.It cannot be confirmed the device is a cordis product since the hub with cordis logo cannot be observed neither the shape of the catheter does not match vs cordis products.The third picture shows a fragment of an unknown device.No additional anomalies can be seen as part of the picture.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.The complaint reported by the customer as ¿strain relief ¿ catheters separated was confirmed as part of the picture analysis, the reported failure ¿luer hub ¿ catheters-leakage¿ could not be confirmed as part of the picture analysis.The root cause of the failures could not be conclusively determined during the analysis of the received pictures.Therefore, it is not possible to establish whether it is related to the manufacturing process of the product.Neither the phr review suggest that the failure experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time until the product is received to proceed with a complete evaluation.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a diagnostic procedure, the strain relief of a 4f 100cm amplatz right i (ar1) modified (mod) infiniti catheter appeared to ¿degrade and fragment¿ while the catheter was being positioned in place.It was also noted to have a slight leak in the fusing joint between the catheter and the hub.Therefore, the infiniti catheter was removed and set aside, and another unknown catheter was used to complete the case.The catheter was inspected, except for the hub and the rest of the catheter was intact.There was no reported patient injury.The device will be returned for evaluation.Device images are available for review.The device was stored in a climate controlled (manner) in the cath lab.There were no anomalies noted when the device was taken out of the package.The device was not resterilized.The device was pulled from the packaging by the hub but no anomalies were noted.The device was prepped following ifu instructions.A 4f cordis femoral catheter sheath introducer was used with a non-cordis.035¿ guidewire.There was no excessive force used at any time while handling the device.The device was used in the patient and was torqued or ¿steered¿ by the hub.The device was not exposed to temperatures above 54 degrees celsius.Additional information was received that over the last 2 years this customer has been using a new technology in their procedure rooms for continued sterilization.It uses uv light while the labs aren¿t in use.Dx & guide catheters are stored in cabinets with glass faces.
 
Additional Manufacturer Narrative
During a diagnostic procedure, the strain relief of a 4f 100cm amplatz right i (ar1) modified (mod) infiniti catheter appeared to ¿degrade and fragment¿ (separate) and leak in the fusing joint between the catheter and the hub.A 4f cordis femoral catheter sheath introducer was used with a non-cordis.035¿ guidewire.There was no excessive force used at any time while handling the device.The device was used in the patient and was torqued by the hub.The catheter was inspected upon removal from the patient and no other abnormalities were observed.Another unknown catheter was used to complete the case.The device was removed from the packaging by the hub and no anomalies were noted prior to use.The device was prepped following instructions for use (ifu).The device was not resterilized.The device was stored in a climate-controlled environment and was not exposed to temperatures above 54 degrees celsius.Additional information was received that over the last 2 years this customer has been using a new technology in their procedure rooms for continued sterilization.It uses uv light while the labs aren¿t in use.Diagnostic and guiding catheters are stored in cabinets with glass faces.There was no reported patient injury.Initially three pictures were received for analysis.Per picture analysis, the first picture shows the inner label of a diagnostic catheter infiniti product, and the following information can be read: lot# 17828172, catalogue# 538-448 and use by date# 2021-11-30.The second picture shows a proximal area of an unknown device; the cracked condition can be noticed as part of the picture.The third picture shows a fragment of an unknown device.No additional anomalies can be seen as part of the picture.At a later date, one nonsterile 100cm 4f infiniti ar mod catheter was returned for analysis.During visual analysis, the strain relief was noted to be cracked and separated.Functional analysis was completed by flushing the catheter and no leakage was observed.A series of analyses were carried out on the returned catheter and results were compared against a control sample to aid in determining the cause of the cracked condition observed on the catheter.Fourier transform infrared spectroscopy (ftir) data revealed that chemical composition and functional groups are mostly the same in the complaint sample and the control sample, ruling out any change in the formulation of the returned catheter.However, ir bands strongly suggest degradation of the material, specifically, chain scission within the polymer.Differential scanning calorimetry (dsc) data confirmed advanced degradation to the affected area of the returned device.A product history record (phr) review of lot 17828172 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The event reported by the customer, ¿strain relief - separated¿ was confirmed via picture and product analysis as the strain relief was found to be cracked and separated.The event, ¿luer hub ¿ catheters-leakage¿ was not confirmed since no leakage was observed on the returned catheter during visual or functional analysis.The degradation found on the returned product is responsible for the brittle condition and could be caused by oxidation due to environmental conditions.This is most likely related to storage conditions and exposure to ultraviolet light.Ultraviolet lights interact with free radicals to produce oxidation, this causes discoloration and cracking.Extreme humidity or temperatures can also cause material degradation during storage.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿store in a cool, dark, dry place.Exposure to temperatures above 54°c (130°f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter.Treat all 4f catheters and smaller french sizes with ultimate care.¿ the performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Based on the product analysis and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
During a diagnostic procedure, the strain relief of a 4f 100cm amplatz right i (ar1) modified (mod) infiniti catheter appeared to ¿degrade and fragment¿ while the catheter was being positioned in place.It was also noted to have a slight leak in the fusing joint between the catheter and the hub.Therefore, the infiniti catheter was removed and set aside, and another unknown catheter was used to complete the case.The catheter was inspected, except for the hub and the rest of the catheter was intact.There was no reported patient injury.The device will be returned for evaluation.Device images are available for review.The device was stored in a climate controlled (manner) in the cath lab.There were no anomalies noted when the device was taken out of the package.The device was not resterilized.The device was pulled from the packaging by the hub but no anomalies were noted.The device was prepped following ifu instructions.A 4f cordis femoral catheter sheath introducer was used with a non-cordis.035¿ guidewire.There was no excessive force used at any time while handling the device.The device was used in the patient and was torqued or ¿steered¿ by the hub.The device was not exposed to temperatures above 54 degrees celsius.Additional information was received that over the last 2 years this customer has been using a new technology in their procedure rooms for continued sterilization.It uses uv light while the labs aren¿t in use.Dx & guide catheters are stored in cabinets with glass faces.Uv blocking film was installed over the cabinet doors in the procedure rooms.Since then, the account has not had any issues.
 
Additional Manufacturer Narrative
During a diagnostic procedure, the strain relief of a 4f 100cm amplatz right i (ar1) modified (mod) infiniti catheter appeared to ¿degrade and fragment¿ while the catheter was being positioned in place.It was also noted to have a slight leak in the fusing joint between the catheter and the hub.Therefore, the infiniti catheter was removed and set aside, and another unknown catheter was used to complete the case.The catheter was inspected, except for the hub and the rest of the catheter was intact.There was no reported patient injury.The device will be returned for evaluation.Device images are available for review.The device was stored in a climate controlled (manner) in the cath lab.There were no anomalies noted when the device was taken out of the package.The device was not resterilized.The device was pulled from the packaging by the hub but no anomalies were noted.The device was prepped following ifu instructions.A 4f cordis femoral catheter sheath introducer was used with a non-cordis.035¿ guidewire.There was no excessive force used at any time while handling the device.The device was used in the patient and was torqued or ¿steered¿ by the hub.The device was not exposed to temperatures above 54 degrees celsius.Additional information was received that over the last 2 years this customer has been using a new technology in their procedure rooms for continued sterilization.It uses uv light while the labs aren¿t in use.Dx & guide catheters are stored in cabinets with glass faces.Uv blocking film was installed over the cabinet doors in the procedure rooms.Since then, the account has not had any issues.Initially, three pictures were received for analysis.Per picture analysis, the first picture shows the inner label of a diagnostic catheter infiniti product, and the following information can be read: lot# 17828172, catalogue# 538-448 and use by date# 2021-11-30.The second picture shows a proximal area of an unknown device; the cracked condition can be noticed as part of the picture.The third picture shows a fragment of an unknown device.No additional anomalies can be seen as part of the picture.At a later date, one nonsterile 100cm 4f infiniti ar mod catheter was returned for analysis.During visual analysis, the strain relief was noted to be cracked and separated.Functional analysis was completed by flushing the catheter and no leakage was observed.A series of analyses were carried out on the returned catheter and results were compared against a control sample to aid in determining the cause of the cracked condition observed on the catheter.Fourier transform infrared spectroscopy (ftir) data revealed that chemical composition and functional groups are mostly the same in the complaint sample and the control sample, ruling out any change in the formulation of the returned catheter.However, ir bands strongly suggest degradation of the material, specifically, chain scission within the polymer.Differential scanning calorimetry (dsc) data confirmed advanced degradation to the affected area of the returned device.A product history record (phr) review of lot 17828172 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The event reported by the customer, ¿strain relief - separated¿ was confirmed via picture and product analysis as the strain relief was found to be cracked and separated.The event, ¿luer hub ¿ catheters-leakage¿ was not confirmed since no leakage was observed on the returned catheter during visual or functional analysis.The degradation found on the returned product is responsible for the brittle condition and could be caused by oxidation due to environmental conditions.This is most likely related to storage conditions and exposure to ultraviolet light.Ultraviolet lights interact with free radicals to produce oxidation, this causes discoloration and cracking.Extreme humidity or temperatures can also cause material degradation during storage.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿store in a cool, dark, dry place.Exposure to temperatures above 54°c (130°f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter.Treat all 4f catheters and smaller french sizes with ultimate care.¿ the performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Based on the product analysis and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
CATH F4 INF AR MOD 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
Manufacturer (Section G)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 33014
Manufacturer Contact
karla castro
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX   11000
7863138372
MDR Report Key11931492
Report Number9616099-2021-04599
Device Sequence Number3181789
Product Code DQO
UDI-Device Identifier20705032014790
UDI-Public20705032014790
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberN/A
Device Catalogue Number538448
Device Lot Number17828172
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/28/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer08/26/2021
08/27/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date08/27/2021
09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035¿ MERIT GUIDEWIRE, 4F CORDIS SHEATH INTRODUCER; .035¿ MERIT GUIDEWIRE, 4F CORDIS SHEATH INTRODUCER
Patient Age77 YR
Patient SexMale